Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 47, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jul 6, 2021, 3:31 AM EDT. It took effect at Jul 6, 2021, 6:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2021, 3:31 AM EDT (07:31 UTC)
- In effect from
- Jul 6, 2021, 6:00 PM EDT
- Expired
- Jul 7, 2021, 3:20 AM EDT
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
098 WHUS71 KCAR 060731 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 331 AM EDT Tue Jul 6 2021 ANZ050-051-061615- /O.NEW.KCAR.SC.Y.0047.210706T2200Z-210707T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 331 AM EDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WHAT...Seas 5 to 7 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 6 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
131 WHUS71 KCAR 061321 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 921 AM EDT Tue Jul 6 2021 ANZ050-051-062130- /O.CON.KCAR.SC.Y.0047.210706T2200Z-210707T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 921 AM EDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WHAT...Seas 4 to 7 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 6 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
719 WHUS71 KCAR 061858 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 258 PM EDT Tue Jul 6 2021 ANZ050-051-070300- /O.CON.KCAR.SC.Y.0047.210706T2200Z-210707T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 258 PM EDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WHAT...Seas 4 to 7 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 6 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
062 WHUS71 KCAR 062154 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 554 PM EDT Tue Jul 6 2021 ANZ050-051-070600- /O.CON.KCAR.SC.Y.0047.210706T2200Z-210707T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 554 PM EDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...Seas 4 to 7 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 6 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
294 WHUS71 KCAR 070101 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 901 PM EDT Tue Jul 6 2021 ANZ050-051-070915- /O.CON.KCAR.SC.Y.0047.000000T0000Z-210707T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 901 PM EDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...Seas 4 to 7 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 6 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
168 WHUS71 KCAR 070720 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 320 AM EDT Wed Jul 7 2021 ANZ050-051-070830- /O.CAN.KCAR.SC.Y.0047.000000T0000Z-210707T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 320 AM EDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas a dropping below 5 ft this morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jul 5, 11:32 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 5, 11:32 PM EDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1132 PM EDT Mon Jul 5 2021 .SYNOPSIS... High pressure will crest south of the region this evening. A warm front will approach tonight and lift north through the area Tuesday. A cold front will cross the area early Wednesday then stall offshore on Thursday while low pressure approaches. Low pressure will pass south of the area Friday and pull away from the region Saturday. && .NEAR TERM /THROUGH TUESDAY/... 11:30 PM Update: Sky remains mostly clear except for some low clouds/fog moving in near the coast. Adjusted temps over western areas where the valleys have cooled into the upper 50s. Otherwise, no major changes this hour. Previous discussion: Clear skies this evening as high pres ridge moves across the region w/winds becoming light. As this ridge shifts to the east, S winds will set up later tonight w/increasing dewpoints and llvl moisture. Mdl soundings from the NAM, RAP and GFS show llvl moisture being trapped under an inversion below 1500', which could allow for some low clouds and fog to develop. Some of the CAM guidance such as the NAMNEST support this set up. Therefore, decided to show low clouds moving from from s to n w/fog development expected as far Caribou and Presque Isle. The Bangor and Downeast region could see some dense fog setting up w/vsbys dropping below 1 mile by early Tuesday morning. This region did get heavy rainfall and w/clear skies and light wind, and also some cooling, fog a good bet. Attm, did not have the confidence to go w/any Dense Fog Advisory. The evening crew can assess this potential further when the updated guidance arrives. For Tuesday, low clouds and fog should lift and burn off w/some sunshine available for heating and the destabilization of the atmosphere by late morning, especially across the Maine Central Highlands. Temps across the CWA by early afternoon will reach into upper 70s to lower 80s. GFS and NAM/NAMNEST show CAPE potential of 800-1200 joules in the aforementioned area w/some decent shear of around 30 kts at 0-6km to allow some convection. Mid level lapse rates of 6.5 c/km progged to set up by early afternoon to allow for good updrafts and potential for organized convection. Given the shear and some divergence aloft, thinking that some stronger wind gusts are possible, again mainly for the Maine Central Highlands and the Bangor region and interior Downeast. PWs are forecast to be in the 1.5 to 1.8 inch range leading w/a warm cloud up through 11k and dewpoints in the mid/upper 60s for heavy rain. Coordinated w/GYX to include heavy rainfall and gusty winds in the forecast. Further n of the Millinocket-Lincoln region, lapse rates were not impressive at all w/values < 6.0c/km keeps updrafts to a minimum. Therefore, just went w/general tstms and no enhanced wording. The later shifts can assess this potential and make adjustments as needed. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... The cold front will gradually cross the area overnight. Some thunderstorms are possible before midnight ahead of the front and maintained mention of a slight chance. The cold front looks stronger than it did in the charts a day ago and have lowered low temps to the lower 50s in the Saint John Valley and mid 60s for Bangor and Downeast. It will still be a humid night for Bangor and Downeast with dew points also in the mid 60s and not falling until Wednesday morning. Steadily drier air filters in Wednesday and have reduced highs to the upper 60s to around 70F in northern Aroostook County to around 80F for Bangor and the coast. The coast will be the warm spot in the forecast area with the offshore flow. The biggest challenge for later Wednesday into early Thursday will be whether a wave of low pressure can maintain itself as it moves from the Great Lakes region towards Maine along the stalled frontal boundary. Most model guidance has backed off PoPs on this feature compared to yesterday...except ECMWF. This is mostly due to the expectation that the cold front is stronger and pushes further south than yesterday's expectation. The wave then tends to fizzle out as it moves into dry air and the only affect is high clouds rather than precipitation. Based on that scenario, reduced PoPs and clouds in the forecast for later Wednesday into early Thursday. The stalled front will lift northward as a warm front on Thursday with thickening clouds and steadily increasing PoPs through the day. The cooler air behind Tuesday night's cold front will be entrenched in the area by Thursday with highs only reaching the upper 60s. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Heavy rainfall is possible Thursday night into Friday night as low pressure from the Great Lakes region moves northeastward along the stalled frontal boundary. The associated upper level shortwave will amplify and help pull in the remnants of Tropical Storm Elsa northward towards eastern Maine. With deep moisture, elevated instability and PWs over 1.75 inches, it's certainly possible most of the area could see an inch or two of rainfall or more. The low pressure system will exit later Friday night. Drier and seasonable cool air is expected for next weekend and into Monday as cool Canadian high pressure builds. A blend of models leads to increasing PoPs again by later Monday into Monday night. && .AVIATION /04Z TUESDAY THROUGH SATURDAY/... NEAR TERM: VFR late this evening. Conditions will likely lower to IFR from KHUL south overnight into Tuesday morning in lower clouds and fog. Conditions should improve from north to south late morning and into the afternoon. VFR at the terminals from KPQI to KFVE with the outside chance of a little late night fog that could briefly lower conditions. Isolated to scattered thunderstorms Tue PM with brief IFR/MVFR. Light SW winds 10 kts or less becoming S. Strong and erratic wind gusts possible in/near any thunderstorms Tue PM. SHORT TERM: Tuesday night...Fog may be an issue for BHB...and more likely towards Eastport, Machias and Princeton. Otherwise VFR conditions are expected with a slight chance of a thunderstorm Tuesday evening. Wednesday into Thursday...VFR with just a small chance of a brief period of MVFR cigs north of HUL on Wednesday morning. Thursday night into Friday night...IFR cigs and tempo IFR vis in heavy rain. Embedded thunderstorms possible. Saturday...VFR outside of a chance of MVFR cigs north of HUL in the morning. && .MARINE... NEAR TERM: No headlines expected through Tue. SW winds 10 kt increasing to 10-15 kt from the S on Tue. Gusts to 20 kts are expected. Seas 3-4 ft gradually building to 4-5 ft Tue afternoon. Highest seas over the outer zones. Areas of fog through the day lowering vsbys to < 1 NM. SHORT TERM: No advisories are anticipated. Did adjust winds and seas down for Tuesday night due to stability. Fog remains the big concern Tuesday night into early Wednesday morning before the front pushes it out. The next round of fog appears likely Thursday night into Saturday morning. Have started with mention of patchy fog, but with the very humid remnants of TS Elsa, it could end up being dense on Friday. Elsa could also bring high surf and heavy rainfall Friday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...CB/Hewitt Short Term...MCW Long Term...MCW Aviation...CB/Hewitt/MCW Marine...CB/Hewitt/MCW
Hazardous weather outlook, Jul 5, 8:16 PM EDT, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 816 PM EDT Mon Jul 5 2021 MEZ001>006-010-011-015>017-029>032-070030- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 816 PM EDT Mon Jul 5 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are expected Tuesday, with the main activity during the afternoon. A few storms could become strong with gusty winds and heavy rainfall, with the main activity from the Maine Central Highlands down into the Penobscot Valley and interior Downeast. Remnants from Tropical Storm Elsa could bring heavy rain to the region Thursday night through Friday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-070030- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 816 PM EDT Mon Jul 5 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Remnants from Tropical Storm Elsa could bring heavy rain and gusty wind to the waters Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:08 AM EDT | Dense Fog Advisory | CAR | Hancock, Penobscot, Piscataquis, Washington | 3 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.